MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.A percutaneous coronary intervention was being performed on a 5x400mm, concentric, in-stent re-stenosed lesion in the left femoral artery.There was some resistance during advancement of the 4.00mm x 20mm maverick balloon and the shaft broke outside of the patient.The procedure was successfully completed with a different device without issue or patient injury.
 
Additional Manufacturer Narrative
Returned product consisted of a maverick 2 balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the hypotube.The hypotube was separated 8cm from the hub.The hypotube was twisted.Microscopic examination revealed damage to the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage that could have contributed to the difficulty to advance.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9668077
Report Number2134265-2020-00951
Device Sequence Number2800603
Product Code LOX
UDI-Device Identifier08714729370246
UDI-Public08714729370246
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2021
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0022701214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight72